I have developmental or congenital glaucoma. Doctors can't decide and after 50 years of treatment I have changed drops to Cosopt and Alphagan. I was on Timolol for 35 years. I have experienced depression and anxiety for 40 years and have always been told no medication is available..Life is really hard now, Wife left. I am alone with no friends, no job, no happiness, no motivation... I need help and I am starting to see a psychiatrist however I need to stop feeling so down all day long... any advice appreciated
To begin with, you are not alone. We are here to help you get through this. I have been researching medications for people in your position, (glaucoma and depression.) This is a very common situation. This is due to the fact that the treatment for glaucoma itself has depression causing effects. It's not just that you are feeling depressed, it's that the med for your glaucoma can actually cause that feeling of depression. It's a fairly new realization in the doctor world that this is a side effect. I think seeing a psychiatrist is a good first start. I will continue to research this and see if I can come up with some answers for you. There are many new antidepressants out there which may be able to be used with your glaucoma medicine. The older ones cannot. It's of the utmost importance that you continue your glaucoma drops exactly as they are prescribed for you. Don't miss even one dose! That is your very first concern. You can be thankful that there is a treatment for your glaucoma, even if it's not life as you would prefer it to be, it is what it is, and you must continue to deal with it. We all have things in our lives, medical issues as we age, that we wish we didn't have to deal with. But we just have to do it. Losing your sight is not something you want to have happen. As I said, I am doing some research for you to see what I can come up with. In the meantime, please tell your psychiatrist everything you are feeling, and specifically ask him/her if she will prescribe something for you that will help you with your depression and anxiety. Hang in there, we're here to help.
I was recently diagnosed with advanced open-angle glaucoma. I have been legally blind in one eye for years due to a blood clot in that eye after cataract and retina detachment surgeries. Now my one good eye has lost a good portion of upper visual field due to optic nerve damage I never knew was happening. The condition has gone unknown and untreated for as much as 15 years. I just now found out about it and it scared me a lot. I am only 40 and my Opthamologist can't tell me if I will have sight for another two years? five years? ten years? longer?
I am taking Lumigan, Brimonidine (Alphgan) and Dorzolamide/Timolol and pressure went from 39 and 50 before treatment to between 11 to 16 with drops but it is no guarantee I will keep my vision. i went to my family doc and he prescribed Klonopin for anxiety. He also prescribed a prozac-like drug, for depression, the name I can't remember because I chose not to take it because I don't think I am dealing with depression, only the very bad anxiety of constantly worrying about going blind at an early age. It had me freaking out, shaking, even in tears at work because things look different and I just keep thinking I'm going blind. Both my Glaucoma Opthamologist and my family doc tell me that both these depression and anxiety drugs are OK for me to take with POAG. The Klonopin has helped me a lot to be happy at work and deal with the future possibilities, good or bad. My point is these meds are available from my family doctor and OK for me to take with my advanced POAG. I don't know about your type of glaucoma but you might ask your doctors about these options in your case.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The doctor from my country says that I have glaucoma and tells me to use timolol , I went to see th?
Posted 28 Nov 2009 • 1 answer
Posted 7 Aug 2010 • 1 answer
Posted 13 Aug 2010 • 1 answer
Posted 8 Jun 2012 • 1 answer
Posted 8 Oct 2015 • 0 answers